Alert archive / North Dakota / High Wind Warnings in 2022

High Wind Warning 6, NWS Bismarck, ND

October 12, 202212 counties in North Dakota

NWS Bismarck, ND issued this high wind warning at Oct 12, 2022, 11:49 AM MDT for 12 counties in North Dakota. It was in force for 7 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 12, 2022, 11:49 AM MDT (17:49 UTC)
Expired
Oct 12, 2022, 7:00 PM MDT
In force
7 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 176 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 12, 12:06 PM MDTNON-TSTM WND GST 625 S Dickinson, NDASOS STATION KDIK DICKINSON AIRPORT.
Oct 12, 12:59 PM MDTNON-TSTM WND GST 685 S Dickinson, NDASOS STATION KDIK DICKINSON AIRPORT.
Oct 12, 1:00 PM MDTNON-TSTM WND GST 641 Wnw Heart Butte Dam, NDMESONET STATION FW6805 LAKE TSCHIDA.
Oct 12, 1:36 PM MDTNON-TSTM WND GST 619 Nw Williston, NDASOS STATION KXWA WILLISTON AIRPORT.
Oct 12, 2:18 PM MDTNON-TSTM WND GST 671 Nnw Hettinger, NDASOS STATION KHEI HETTINGER AIRPORT.
Oct 12, 2:30 PM MDTNON-TSTM WND GST 5910 Wnw Amidon, NDMESONET STATION AMDN8 SAND CREEK (NEAR AMIDON).
Oct 12, 2:35 PM MDTNON-TSTM WND GST 603 W Buffalo Springs, NDAWOS STATION KBWW BOWMAN AIRPORT.
Oct 12, 3:15 PM MDTNON-TSTM WND GST 582 E Watford City, NDAWOS STATION KS25 WATFORD CITY.
Oct 12, 3:55 PM MDTNON-TSTM WND GST 582 Ese Tioga, NDAWOS STATION KD60 TIOGA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 5.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2022-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2022-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

073 
WWUS73 KBIS 121749
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1249 PM CDT Wed Oct 12 2022

NDZ001-009-017-018-031>033-040>045-130200-
/O.UPG.KBIS.WI.Y.0033.000000T0000Z-221013T0100Z/
/O.NEW.KBIS.HW.W.0006.221012T1749Z-221013T0100Z/
/O.CON.KBIS.WI.Y.0034.221013T1500Z-221014T0100Z/
Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Halliday, Carson, Killdeer, Beach,
Bowman, Solen, Mott, Medora, Hettinger, Fort Yates, Dickinson,
Elgin, Williston, Crosby, New England, New Leipzig, Watford City,
Selfridge, and Marmarth
1249 PM CDT Wed Oct 12 2022 /1149 AM MDT Wed Oct 12 2022/

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM 
CDT /7 PM MDT/ THURSDAY...

* WHAT...Northwest winds gusting as high as 60 mph expected today. 
  Winds gusts to 50 mph Thursday.

* WHERE...Much of western and portions of south central North Dakota.

* WHEN...For the High Wind Warning, until 8 PM CDT/7 PM MDT/ this 
  evening. For the Wind Advisory, from 10 AM CDT /9 AM MDT/ to 8 PM 
  CDT /7 PM MDT/ Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust will be possible in open areas 
  with exposed ground, and may create reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-130200-
/O.CON.KBIS.WI.Y.0033.000000T0000Z-221013T0100Z/
/O.CON.KBIS.WI.Y.0034.221013T1500Z-221014T0100Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Underwood, Ellendale, Columbus, Bismarck,
Minot, Parshall, Mcclusky, Mandan, Glenburn, Carrington,
Sherwood, Velva, Jamestown, Portal, Garrison, Bowbells, Ashley,
Steele, Strasburg, Towner, Beulah, Oakes, Tappen, Rolla,
Goodrich, Rolette, Powers Lake, Kulm, Fessenden, New Town,
Gackle, Lamoure, Linton, Stanley, Hazen, Wilton, Center,
Napoleon, Rugby, Edgeley, Bottineau, Turtle Lake, Lignite,
Harvey, Drake, St. John, Mohall, Dunseith, Wishek, Shell Valley,
and Washburn
1249 PM CDT Wed Oct 12 2022 /1149 AM MDT Wed Oct 12 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM 
CDT /7 PM MDT/ THURSDAY...

* WHAT...Northwest winds gusting as high as 55 mph expected.

* WHERE...Central North Dakota.

* WHEN...For the first Wind Advisory, until 8 PM CDT/7 PM MDT/ this 
  evening. For the second Wind Advisory, from 10 AM CDT /9 AM MDT/ 
  to 8 PM CDT /7 PM MDT/ Thursday.

* IMPACTS...Things left unsecured outside will be blown around. 

* ADDITIONAL DETAILS...Blowing dust will be possible in open areas 
  with exposed ground, and may create reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

Secure outdoor objects.

&&

$$

King
4 follow-up statements
544 
WWUS73 KBIS 122005
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
305 PM CDT Wed Oct 12 2022

NDZ001-009-017-018-031>033-040>045-130415-
/O.CON.KBIS.HW.W.0006.000000T0000Z-221013T0100Z/
/O.CON.KBIS.WI.Y.0034.221013T1500Z-221014T0100Z/
Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Beach, Elgin, Medora, Killdeer, New
England, Selfridge, Mott, New Leipzig, Hettinger, Watford City,
Williston, Dickinson, Marmarth, Halliday, Carson, Bowman, Solen,
Fort Yates, and Crosby
305 PM CDT Wed Oct 12 2022 /205 PM MDT Wed Oct 12 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM 
CDT /7 PM MDT/ THURSDAY...

* WHAT...Northwest winds gusting as high as 60 mph expected this 
  afternoon. Winds gusts to 50 mph Thursday.

* WHERE...Much of western and portions of south central North Dakota.

* WHEN...For the High Wind Warning, until 8 PM CDT/7 PM MDT/ this 
  evening. For the Wind Advisory, from 10 AM CDT /9 AM MDT/ to 8 PM 
  CDT /7 PM MDT/ Thursday.

* IMPACTS...Winds could damage trees and power lines. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if planning travel, especially for high profile vehicles.

Secure outdoor objects.

&&

$$

NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-130415-
/O.CON.KBIS.WI.Y.0033.000000T0000Z-221013T0100Z/
/O.CON.KBIS.WI.Y.0034.221013T1500Z-221014T0100Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Towner, Rolette, Fessenden, Goodrich,
Kulm, Garrison, Edgeley, Drake, Bismarck, Underwood, Ashley,
Oakes, Sherwood, Bowbells, Washburn, Powers Lake, St. John,
Columbus, Center, Jamestown, Beulah, Velva, New Town, Mandan,
Rolla, Dunseith, Rugby, Hazen, Mohall, Wilton, Bottineau,
Napoleon, Turtle Lake, Lignite, Mcclusky, Tappen, Gackle, Wishek,
Ellendale, Shell Valley, Steele, Strasburg, Stanley, Harvey,
Glenburn, Carrington, Lamoure, Linton, Minot, Portal, and
Parshall
305 PM CDT Wed Oct 12 2022 /205 PM MDT Wed Oct 12 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM 
CDT /7 PM MDT/ THURSDAY...

* WHAT...Northwest winds gusting as high as 55 mph expected.

* WHERE...Central North Dakota.

* WHEN...For the first Wind Advisory, until 8 PM CDT/7 PM MDT/ this 
  evening. For the second Wind Advisory, from 10 AM CDT /9 AM MDT/ 
  to 8 PM CDT /7 PM MDT/ Thursday.

* IMPACTS...Things left unsecured outside will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

Secure outdoor objects.

&&

$$

King
915 
WWUS73 KBIS 122032
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
332 PM CDT Wed Oct 12 2022

NDZ001-009-017-018-031>033-040>045-130445-
/O.CON.KBIS.HW.W.0006.000000T0000Z-221013T0100Z/
/O.CON.KBIS.WI.Y.0034.221013T1500Z-221014T0100Z/
Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Beach, Elgin, Medora, Killdeer, New
England, Selfridge, Mott, New Leipzig, Hettinger, Watford City,
Williston, Dickinson, Marmarth, Halliday, Carson, Bowman, Solen,
Fort Yates, and Crosby
332 PM CDT Wed Oct 12 2022 /232 PM MDT Wed Oct 12 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM 
CDT /7 PM MDT/ THURSDAY...

* WHAT...Northwest winds gusting as high as 60 mph expected this 
  afternoon. Winds gusts to 50 mph Thursday.

* WHERE...Much of western and portions of south central North Dakota.

* WHEN...For the High Wind Warning, until 8 PM CDT/7 PM MDT/ this 
  evening. For the Wind Advisory, from 10 AM CDT /9 AM MDT/ to 8 PM 
  CDT /7 PM MDT/ Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust will be possible in open areas 
  with exposed ground, and may create reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

Secure outdoor objects.

&&

$$

NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-130445-
/O.CON.KBIS.WI.Y.0033.000000T0000Z-221013T0100Z/
/O.CON.KBIS.WI.Y.0034.221013T1500Z-221014T0100Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Towner, Rolette, Fessenden, Goodrich,
Kulm, Garrison, Edgeley, Drake, Bismarck, Underwood, Ashley,
Oakes, Sherwood, Bowbells, Washburn, Powers Lake, St. John,
Columbus, Center, Jamestown, Beulah, Velva, New Town, Mandan,
Rolla, Dunseith, Rugby, Hazen, Mohall, Wilton, Bottineau,
Napoleon, Turtle Lake, Lignite, Mcclusky, Tappen, Gackle, Wishek,
Ellendale, Shell Valley, Steele, Strasburg, Stanley, Harvey,
Glenburn, Carrington, Lamoure, Linton, Minot, Portal, and
Parshall
332 PM CDT Wed Oct 12 2022 /232 PM MDT Wed Oct 12 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM 
CDT /7 PM MDT/ THURSDAY...

* WHAT...Northwest winds gusting as high as 55 mph expected.

* WHERE...Central North Dakota.

* WHEN...For the first Wind Advisory, until 8 PM CDT/7 PM MDT/ this 
  evening. For the second Wind Advisory, from 10 AM CDT /9 AM MDT/ 
  to 8 PM CDT /7 PM MDT/ Thursday.

* IMPACTS...Things left unsecured outside will be blown around. 

* ADDITIONAL DETAILS...Blowing dust will be possible in open areas 
  with exposed ground, and may create reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

Secure outdoor objects.

&&

$$

King
425 
WWUS73 KBIS 122100
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
400 PM CDT Wed Oct 12 2022

NDZ001-009-017-018-031>033-040>045-130500-
/O.CON.KBIS.HW.W.0006.000000T0000Z-221013T0100Z/
/O.CON.KBIS.WI.Y.0034.221013T1500Z-221014T0100Z/
Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Crosby, Watford City, Solen, Hettinger,
Dickinson, Mott, Carson, Bowman, Medora, Killdeer, New England,
Halliday, Beach, Selfridge, Fort Yates, Marmarth, New Leipzig,
Williston, and Elgin
400 PM CDT Wed Oct 12 2022 /300 PM MDT Wed Oct 12 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM 
CDT /7 PM MDT/ THURSDAY...

* WHAT...Northwest winds gusting as high as 60 mph expected this 
  afternoon. Winds gusts to 50 mph Thursday.

* WHERE...Much of western and portions of south central North Dakota.

* WHEN...For the High Wind Warning, until 8 PM CDT/7 PM MDT/ this 
  evening. For the Wind Advisory, from 10 AM CDT /9 AM MDT/ to 8 PM 
  CDT /7 PM MDT/ Thursday.

* IMPACTS...Winds could damage trees and power lines. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust will be possible in open areas 
  with exposed ground, and may create reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

Secure outdoor objects.

&&

$$

NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-130500-
/O.CON.KBIS.WI.Y.0033.000000T0000Z-221013T0100Z/
/O.CON.KBIS.WI.Y.0034.221013T1500Z-221014T0100Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of St. John, Garrison, Harvey, Beulah,
Center, Underwood, Edgeley, Napoleon, Towner, Hazen, Columbus,
Rolette, Wilton, Dunseith, Steele, Bottineau, Tappen, Sherwood,
Fessenden, Minot, Mohall, Powers Lake, Mcclusky, Ashley,
Goodrich, Gackle, Parshall, Ellendale, Stanley, Rugby, Washburn,
Lignite, Wishek, Shell Valley, Linton, Kulm, Portal, Lamoure,
Velva, Oakes, Glenburn, Jamestown, Bismarck, Carrington,
Bowbells, New Town, Turtle Lake, Drake, Strasburg, Rolla, and
Mandan
400 PM CDT Wed Oct 12 2022 /300 PM MDT Wed Oct 12 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT/7 PM MDT/ THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM 
CDT /7 PM MDT/ THURSDAY...

* WHAT...Northwest winds gusting as high as 55 mph expected.

* WHERE...Central North Dakota.

* WHEN...For the first Wind Advisory, until 8 PM CDT/7 PM MDT/ this 
  evening. For the second Wind Advisory, from 10 AM CDT /9 AM MDT/ 
  to 8 PM CDT /7 PM MDT/ Thursday.

* IMPACTS...Things left unsecured outside will be blown around. 

* ADDITIONAL DETAILS...Blowing dust will be possible in open areas 
  with exposed ground, and may create reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

Secure outdoor objects.

&&

$$

Anglin
604 
WWUS73 KBIS 130054
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
754 PM CDT Wed Oct 12 2022

NDZ001-009-017-018-031>033-040>045-130900-
/O.EXP.KBIS.HW.W.0006.000000T0000Z-221013T0100Z/
/O.CON.KBIS.WI.Y.0034.221013T1500Z-221014T0100Z/
Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Crosby, Watford City, Solen, Hettinger,
Dickinson, Mott, Carson, Bowman, Medora, Killdeer, New England,
Halliday, Beach, Selfridge, Fort Yates, Marmarth, New Leipzig,
Williston, and Elgin
754 PM CDT Wed Oct 12 2022 /654 PM MDT Wed Oct 12 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM 
CDT /7 PM MDT/ THURSDAY...
...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT/7 PM MDT/ THIS 
EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Much of western and portions of south central North Dakota.

* WHEN...From 10 AM CDT /9 AM MDT/ to 8 PM CDT /7 PM MDT/ Thursday.

* IMPACTS...Things left unsecured outside will be blown around. 
  Travel will be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust will be possible in open areas 
  with exposed ground, and may create reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

Secure outdoor objects.

&&

$$

NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-130900-
/O.EXP.KBIS.WI.Y.0033.000000T0000Z-221013T0100Z/
/O.CON.KBIS.WI.Y.0034.221013T1500Z-221014T0100Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-
Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of St. John, Garrison, Harvey, Beulah,
Center, Underwood, Edgeley, Napoleon, Towner, Hazen, Columbus,
Rolette, Wilton, Dunseith, Steele, Bottineau, Tappen, Sherwood,
Fessenden, Minot, Mohall, Powers Lake, Mcclusky, Ashley,
Goodrich, Gackle, Parshall, Ellendale, Stanley, Rugby, Washburn,
Lignite, Wishek, Shell Valley, Linton, Kulm, Portal, Lamoure,
Velva, Oakes, Glenburn, Jamestown, Bismarck, Carrington,
Bowbells, New Town, Turtle Lake, Drake, Strasburg, Rolla, and
Mandan
754 PM CDT Wed Oct 12 2022 /654 PM MDT Wed Oct 12 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 8 PM 
CDT /7 PM MDT/ THURSDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Central North Dakota.

* WHEN...From 10 AM CDT /9 AM MDT/ to 8 PM CDT /7 PM MDT/ Thursday.

* IMPACTS...Winds could damage trees and power lines. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust will be possible in open areas 
  with exposed ground, and may create reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

Secure outdoor objects.

&&

$$

Anglin

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at Oct 12, 10:12 AM MDT, 1 hour 37 minutes earlier.

Area forecast discussion, Oct 12, 10:12 AM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Bismarck ND
1112 AM CDT Wed Oct 12 2022

.UPDATE...
Issued at 1110 AM CDT Wed Oct 12 2022

The main change for this update was to issue the headlines for
tomorrow. It appears winds may not be be quite as strong
tomorrow, but they will still be at advisory levels for western
and central North Dakota. BUFR soundings suggest we could approach
45 kts at the top of the mixed layer across the majority of the
area.  Relative humidity should be a little lower than today, so
the combination of winds and low relative humidity give
potentially critical fire weather conditions again for tomorrow.
After collaboration with surrounding offices, we opted to issue
the headlines (Fire Weather Watch and Wind Advisory) with this
update.

Something else we will need to keep an eye on for today will still
be the potential for high wind criteria, especially west. The
latest surface observation suggest we are starting to mix out, and
several locations are reporting gusts to near 50 mph. Currently it
appears the highest gust is 56 mph at Dickinson. We will continue
to monitor for any potential wind headline upgrades.

Outside of the wind and fire weather concerns, a few showers
continue to move across central North Dakota. Those are not
expected to persist, but a few showers could linger in our far
eastern counties. Have lingered pops a little longer with this
update.

UPDATE Issued at 629 AM CDT Wed Oct 12 2022

Modified POPs and sky cover to better reflect satellite imagery
and radar imagery/trends. Winds increasing, and will quickly ramp
up as the morning progresses. See below for further discussion.

&&

.SHORT TERM...(Today through Thursday)
Issued at 430 AM CDT Wed Oct 12 2022

Forecast highlights in the short term period will be strong winds
and critical fire weather conditions today and likely again on
Thursday.

Currently, upper ridge remains off the West Coast with the upper
trough remaining over central North America. 140kt upper level jet
nosing southeast across eastern Montana early this morning,
accompanied by a strong embedded mid level wave. Left exit region
jet dynamics coupled with the wave results in extensive mid level
cloud cover over the local region along with scattered shower
activity. Little liquid is reaching the ground given relatively
high cloud bases of 6-9K feet AGL, but enough to make the ground
wet and perhaps a few hundreths measuring some locations. The
shower activity is also helping to mix down stronger mid level
winds, with earlier seeing a 51 mph gust measured at Garrison when
the showers moved through there. Showers will continue to move
southeast across the state this morning, ending by a few hours
after sunrise with decreasing forcing aloft.

Not much has changed for the expected weather today. As we mix
out the low level inversion later this morning, winds will ramp up
quickly, with 40-45 knots within the mixed layer right off the
bat, and persisting through the day. Considered upgrading
southwest ND to a high wind warning (a few model soundings show
possible 50-55kt winds in the mixed layer), but there is enough
disagreement amongst various models that we held off for now, but
did mention winds as high as 55 mph in the NPW. Thus will keep the
wind advisory going for all locations with this product issuance
and monitor obs in case an upgrade does become warranted.

Other highlight today (and Thursday) is fire weather, and more
can be read in regards to that below in the fire weather part of
the discussion.

Winds decrease this evening, but will remain breezy at times.
Winds then ramp back up again for Thursday, this time a bit
farther to the east, more over the central part of the state and
towards the James River Valley.

.LONG TERM...(Thursday night through Tuesday)
Issued at 430 AM CDT Wed Oct 12 2022

The extended period will see the large upper level low remaining
quasi-stationary through the end of the week off to our east,
then slowly lifting off to the east/northeast over the weekend.
Resultant weather across the Northern Plains will be continued
cool temperatures and breezy northwest winds through Saturday and
perhaps Sunday, though definitely not as strong as today or
Thursday will see. While mainly dry conditions are forecast,
cannot discount entirely a chance of light precipitation with any
subtle embedded wave/boundary which may rotate through our
region.

As the low pushes off to the east, weak upper level ridge over the
western CONUS develops east towards the Rockies, trending
temperatures warmer and maintaining dry conditions under a
north/northwesterly flow aloft.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 629 AM CDT Wed Oct 12 2022

Northwest winds rapidly increasing this morning, then persisting
through the day today, before tapering off a bit this evening.
Expect northwesterly gusts of 35 to 45 kts at times late this
morning through the afternoon. Mid level clouds and some light
showers this morning will then give way to clearing this afternoon
and into tonight resulting in VFR conditions for all terminals
through the 06Z period.

&&

.FIRE WEATHER...
Issued at 1110 AM CDT Wed Oct 12 2022

Critical fire weather conditions are expected today across all of
western and central North Dakota. Northwest winds sustained
between 25 and 35 mph, with gusts as high as 55 mph are expected.
Minimum percent relative humidity values this afternoon will drop
into the mid to upper 20s, and as low as 21 percent across
northwestern North Dakota. The strongest winds are expected over
southwest North Dakota, where afternoon relative humidity will
range from the mid 20s to around 30 percent.

Critical fire weather conditions are possible again on Thursday
across all of western and central North Dakota. Northwest wind
gusts may again approach 50 to 55 mph with minimum percent
relative humidity values possibly as low as 20 percent.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 PM CDT this evening for NDZ001>005-009>013-
017>023-025-031>037-040>048-050-051.

Wind Advisory from 10 AM to 8 PM CDT Thursday for NDZ001>005-
009>013-017>023-025-031>037-040>048-050-051.

Red Flag Warning until 8 PM CDT this evening for NDZ001>004-
009>012-017>022-031>036-040>047-050.

Fire Weather Watch from Thursday afternoon through Thursday
evening for NDZ001>005-009>013-017>023-025-031>037-040>048-050-
051.

&&

UPDATE...King
SHORT TERM...NH
LONG TERM...NH
AVIATION...NH
FIRE WEATHER...NH/King
Hazardous weather outlook, Oct 12, 9:57 AM MDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1057 AM CDT Wed Oct 12 2022

NDZ001>004-009>012-017>022-031>036-040>047-050-131600-
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-
Billings-Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant-
Bowman-Adams-Sioux-Emmons-Logan-McIntosh-
1057 AM CDT Wed Oct 12 2022 /957 AM MDT Wed Oct 12 2022/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Today and Tonight

A Wind Advisory and Red Flag Warning are in effect today. See
weather.gov/bis for more details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Wind Advisory and Fire Weather Watch are also posted for
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ005-013-023-025-037-048-051-131600-
Rolette-Pierce-Wells-Foster-Stutsman-La Moure-Dickey-
1057 AM CDT Wed Oct 12 2022

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...Today and Tonight

A Wind Advisory is in effect today. See weather.gov/bis for more
details. Near critical fire weather conditions are also possible
this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Wind Advisory and Fire Weather Watch are posted for Thursday.
See weather.gov/bis for more details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 2:07 AM MDTRed Flag WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 23 more17 hr
Oct 12, 9:13 AM MDTWind AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more34 hr
Oct 12, 9:42 AM MDTFire Weather WatchBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more9 hr

Nearby

High Wind Warnings in North Dakota, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.